MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-657
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Deafness (1801); High Blood Pressure/ Hypertension (1908); Hypothermia (1915); Seizures (2063); Loss of consciousness (2418); Shaking/Tremors (2515); No Code Available (3191)
Date of Event 11/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, a reporter for the patient (the patient¿s pharmacist) contacted lifescan (lfs) (b)(6) , alleging that the patient¿s onetouch verio 2 meter displayed inaccurately high results.The complaint was classified based on the customer service representative (csr) documentation, after additional information was obtained directly from the patient during a follow-up call on (b)(6) 2019.The patient reported that she had obtained high readings on the subject meter for about a week prior to contacting lfs.She stated that at 00:10am on november 9, 2019, she tested her blood glucose level using the subject meter and obtained a result of ¿243mg/dl¿, which, with hindsight, she considers to have been too high.The patient manages her diabetes with daily doses of 7 units of apidra and 20 units of levemir insulin.She denied making any changes to her usual diabetes management routine after obtaining the reported result.She stated that around 4am on (b)(6) 2019, she developed symptoms of ¿hypertension, hypothermia, eyesight issue, hearing issue, convulsions, trembling and a brief loss of consciousness¿ which she associated with hypoglycemia.She reported that the emergency medical services (ems) were contacted, and she received ems treatment of ¿food and/or drink¿, after which a blood glucose result of ¿120 mg/dl¿ was obtained on the ems meter.At the time of troubleshooting, the reporter confirmed that the subject meter was set to the correct unit of measure.The patient did not have control solution to test the meter and test strips and education on its use was provided by the csr.Replacement products, including control solution, were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event requiring ems intervention, after obtaining an alleged inaccurately high blood glucose result on the subject meter and continuing with her usual diabetes management routine.
 
Additional Manufacturer Narrative
The meter was returned to lifescan and passed performance testing.The complaint could not be confirmed.A device history record review was performed and did not identify anything during the manufacturing process that would affect product safety or performance.Lifescan conducted an evaluation of the test strip lot and concluded that this lot did not breach the thresholds set for escalation and no systemic issue was observed.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
CH  6300
MDR Report Key9321376
Report Number3008382007-2019-03807
Device Sequence Number343912
Product Code NBW
UDI-Device Identifier00353885008716
UDI-Public00353885008716
Combination Product (Y/N)Y
PMA/510(K) Number
K131363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-657
Device Catalogue Number022-657
Device Lot Number4510410
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2019
Supplement Date Received by Manufacturer11/09/2019
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;